Alert archive / Louisiana / Wind Advisories in 2022
Wind Advisory 17, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at May 5, 2022, 7:34 AM CDT for 4 parishes in Louisiana. It took effect at May 5, 2022, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2022, 7:34 AM CDT (12:34 UTC)
- In effect from
- May 5, 2022, 11:00 AM CDT
- Expired
- May 5, 2022, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lake Charles, LA
Counties Cameron Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 96 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1419 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
891 WWUS74 KLCH 051234 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 734 AM CDT Thu May 5 2022 LAZ033-041>045-052>055-073-074-TXZ215-216-052200- /O.NEW.KLCH.WI.Y.0017.220505T1600Z-220505T2200Z/ St. Landry-Calcasieu-Jefferson Davis-Acadia-Lafayette- Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin- West Cameron-East Cameron-Jefferson-Orange- Including the cities of Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 734 AM CDT Thu May 5 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... * WHAT...South winds 20 mph with gusts up to 30 mph expected. * WHERE...Portions of central, south central and southwest Louisiana and southeast Texas. * WHEN...From 11 AM this morning to 5 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
409 WWUS74 KLCH 051954 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 254 PM CDT Thu May 5 2022 LAZ033-041>045-052>055-073-074-TXZ215-216-060000- /O.EXT.KLCH.WI.Y.0017.000000T0000Z-220506T0000Z/ St. Landry-Calcasieu-Jefferson Davis-Acadia-Lafayette- Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin- West Cameron-East Cameron-Jefferson-Orange- Including the cities of Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 254 PM CDT Thu May 5 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 15 to 20 mph with gusts up to 30 mph. * WHERE...Portions of central, south central and southwest Louisiana and southeast Texas. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at May 5, 7:22 AM CDT, 12 minutes earlier.
Area forecast discussion, May 5, 7:22 AM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
722 AM CDT Thu May 5 2022
.DISCUSSION...
For the 05/05/2022 1200 UTC TAF package.
&&
.AVIATION...
Patchy lower vis and ceilings will continue over the area for the
next few hours. Generally VFR conditions are expected from late
morning through the afternoon, however thunderstorms will move
into the area during the afternoon. Lower vis and ceilings are
anticipated along with stronger winds during storms. Gusty
southeast will veer southwest through the day.
05
&&
.PREV DISCUSSION... /issued 419 AM CDT Thu May 5 2022/
SHORT TERM [Today through Saturday]...
An upper level low is pushing into the central plains this morning
with a surface low moving east to northeast across OK. A ridge is
located aloft of the local area. A stalled frontal boundary trails
from the surface low to the Carolina coast. Thunderstorms are
ongoing across OK and west AR ahead of the low pressure system and
near the stalled boundary.
Today the low pressure system will gradually move east and the ridge
over the northern gulf coast will shift east in tandem. The cap
currently in place will break down through the late afternoon and
lift will gradually increase. A line of storms will move south and
east across north TX into SE TX and LA later today into tonight. The
best dynamics are expected to remain well north of the local area,
however enough instability will be in place to allow isolated severe
storms to be possible late afternoon into early Friday. The line of
storms is expected to move into the region and gradually lessen in
intensity through the night. The greatest risk for severe wx,
albeit slight, will be across the lakes region into the Central
LA.
The frontal boundary will move into the region and stall into
Saturday, however the best lift will be found over the SE states
with the upper trough. Thunderstorm chances will decrease through
early Friday with a dry Saturday anticipated.
05
LONG TERM [Sunday through Wednesday]...
Deep layer ridge axis is progged to continue building into the NW
Gulf Coast Region on SUN between a cutting off upper low off the Mid
Atlantic and a large upper trof dropping into the PAC NW. This ridge
is subsequently progged to amplify as the upstream upper trof
continues to dig into the WRN CONUS, yielding a stretch of very
warm and dry weather through at least the middle of next week.
Afternoon high temperatures in the lower to middle 90s are expected
across interior SE TX into Central LA, with readings more moderated
in the upper 80s to around 90 by persistent and at times modest
onshore flow along and south of the I-10 corridor. This moderating
southerly flow will weaken mid to late week, however, as the low
level ridge axis backs WWD, nudging these coastal temperatures a
little warmer. On the plus side, we may also start to see some upper
60s return for lows, but until then, expect low to mid 70s.
13
MARINE...
A moderate onshore flow will occur today.
A surface trough will approach the coastal waters late today into
early Friday with a chance for showers and thunderstorms. A
modest onshore flow will then resume for the weekend.
05
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory from 11 AM this morning to 5 PM CDT this afternoon
for LAZ033-041>045-052>055-073-074.
TX...Wind Advisory from 11 AM this morning to 5 PM CDT this afternoon
for TXZ215-216.
GM...Small Craft Exercise Caution until 5 PM CDT this afternoon for
GMZ430-432-435-450-452-455-470-472-475.
&&Hazardous weather outlook, May 5, 4:15 AM CDT, 3 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 415 AM CDT Thu May 5 2022 LAZ027>032-TXZ180-201-259>262-060915- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-Tyler-Hardin- Northern Jasper-Northern Newton-Southern Jasper-Southern Newton- 415 AM CDT Thu May 5 2022 This Hazardous Weather Outlook is for central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. There is a Slight Risk Potential (2 out of 5) for severe storms north of a Silsbee to Deridder to Marksville line late this afternoon into tonight. The remainder of the area will be in a Marginal Risk (1 out of 5.) If the storms do become severe then damaging straight line winds and large hail will be the main hazards, although a quick spin up tornado can not be ruled out. Also torrential rainfall and frequent lightning will be possible with the storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms will exit the area early Friday. The remainder of the period will be dry. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ033-041>045-052>055-073-074-TXZ215-216-060915- St. Landry-Calcasieu-Jefferson Davis-Acadia-Lafayette- Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin- West Cameron-East Cameron-Jefferson-Orange- 415 AM CDT Thu May 5 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana and southeast Texas. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. There is a Slight Risk Potential (2 out of 5) for severe storms north of a Silsbee to Deridder to Marksville line late this afternoon into tonight. The remainder of the area will be in a Marginal Risk (1 out of 5.) If the storms do become severe then damaging straight line winds and large hail will be the main hazards, although a quick spin up tornado can not be ruled out. Also torrential rainfall and frequent lightning will be possible with the storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms will exit the area early Friday. The remainder of the period will be dry. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-060915- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 415 AM CDT Thu May 5 2022 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Elevated winds will occur today and small craft should exercise caution. Showers and storms may occur tonight. Winds and seas will be higher near the storms, along with occasional cloud to water lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few showers or thunderstorms will linger early Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 5:20 PM CDT | Special Weather Statement | LCH | Tyler | 40 min |
| May 5, 5:41 PM CDT | Special Weather Statement | LCH | Tyler | 34 min |
| May 5, 6:02 PM CDT | Special Weather Statement | LCH | Newton | 43 min |
| May 5, 6:18 PM CDT | Special Weather Statement | LCH | Jasper, Tyler | 27 min |
Nearby
Wind Advisories in Louisiana, 2022Wind Advisories in Texas, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.